MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T8 FULL THREAD, 2.4MM/L20MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T8 FULL THREAD, 2.4MM/L20MM; SCREW, FIXATION, BONE
Model Number 656020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the distal radius variax 2 screws are fraying.
 
Event or Problem Description
It was reported that the distal radius variax 2 screws are fraying.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the locking threads on both locking screws are badly damaged / torqued / shaved off, some of the screw threads just below are also badly damaged.The most parts of the screw threads are still intact though.Which indicates that too much mechanical force had been applied only at the upper level of the locking screw during screw locking (final tightening).Both screws could not be locked anymore as the damages on the locking threads are too severe.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much mechanical torque which applied during screw locking (possibly during inadequate tightening).If any further information is provided, the investigation report will be updated.

Brand Name
LOCKING SCREW, T8 FULL THREAD, 2.4MM/L20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9558911
Report Number0008031020-2020-00097
Device Sequence Number2245652
Product Code HWC
UDI-Device Identifier07613327068375
UDI-Public07613327068375
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656020
Device Catalogue Number656020
Device Lot Number1000286844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1